MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V232QR-30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Pneumonia (2011); Septic Shock (2068); Pancreatitis (4481)
Type of Reportable Event Death
Event or Problem Description
Olympus reviewed the following literature titled " orlando protocol for single session ductal clearance of common bile duct stones at endoscopic retrograde cholangiopancreatography ".Objectives: approach to management of common bile duct stones (cbds) by endoscopic retrograde cholangiopancreatography (ercp) is not standardized.We examined outcomes by applying predetermined protocol for cbds management.Methods: when standard extraction techniques failed at ercp, presence of tapered bile duct and stone-duct ratio were calculated.Large balloon sphincteroplasty (lbs) and/or mechanical/single-operator cholangioscopy-guided lithotripsy was performed based on presence of tapered bile duct and stone-duct mismatch.Primary outcome was single-session ductal clearance.Secondary outcome was adverse events.Results: of 409 patients treated over 16 months, 321 (78.5%) had no tapered bile duct or stone-duct mismatch, and single-session ductal clearance was achieved using standard techniques in 99.7% over median duration of 14 min (interquartile range [iqr] 9-21 min).Of 88 (21.5%) patients with difficult cbds, tapered duct was seen in 79 (89.8%) and/or stone-duct mismatch in 36 (40.9%).Single-session ductal clearance was achieved in all 88 patients (100%) by lbs in 79 (89.8%), mechanical lithotripsy in 20 (22.7%), and single-operator cholangioscopy-guided lithotripsy in 16 (18.2%) over a median duration of 29 min (iqr 17-47 min).Overall, single-session ductal clearance was achieved in 99.8% with adverse events in 17 (4.2%) that included perforation in two, postsphincterotomy bleeding in one, and mild/moderate post-ercp pancreatitis in 14 patients.Conclusions: a predetermined protocol optimized outcomes by enabling single-session ductal clearance of cbds with high technical success and low adverse events.¿type of adverse events/number of patients¿ 1.Perforation(n=2) 2.Post sphincterotomy bleeding(n=1) 3.Mild/moderate post-ercp pancreatitis(n=14) one patient with duodenal perforation was successfully treated with placement of an over-the-scope clip, which sealed the perforation and confirmed on fluoroscopy.During hospitalization post procedure, the patient aspirated clear liquids, developed aspiration pneumonia, and subsequently had a cardiopulmonary arrest.Supportive care from this patient was withdrawn 7 days after intervention.Admission was needed post-procedure to the treating facility because of acute pancreatitis, perforation, abdominal pain, bleeding.Duodenal perforation was encountered in two patients during duodenoscope navigation that were managed endoscopically using over-the-scope clips.A stent was placed in one patient who underwent a successful second ercp for stone extraction.In a second patient, although complete stone retrieval was achieved during a single ercp session, she died from aspiration pneumonia and septic shock.Mild and moderate pancreatitis were encountered in six and three patients, respectively, who were managed conservatively.This report is related to the following linked patient identifiers: (b)(6).

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
MDR Report Key20345801
Report Number2429304-2024-0000427
Device Sequence Number8024443
Product Code LQC
UDI-Device Identifier04953170218361
UDI-Public04953170218361
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2024
Report Date (Section F) 09/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBML-V232QR-30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/02/2024
Event Location Hospital
Date Report to Manufacturer09/02/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/01/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRACTION BALLOON V, MODEL- B-V232P-A, SN-UNK
Outcome Attributed to Adverse Event Required Intervention; Death; Hospitalization; Life Threatening;
Patient SexUnknown